Alert archive / California / High Surf Advisories in 2015
High Surf Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Feb 7, 2015, 3:05 AM PST for Orange County, San Diego County, California. It took effect at Feb 8, 2015, 6:00 AM PST. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 3:05 AM PST (11:05 UTC)
- In effect from
- Feb 8, 2015, 6:00 AM PST
- Expired
- Feb 11, 2015, 12:00 AM PST
- In force
- 66 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2991 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041 WHUS46 KSGX 071105 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 305 AM PST SAT FEB 7 2015 CAZ043-552-072200- /O.NEW.KSGX.SU.Y.0002.150208T1400Z-150210T1400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 305 AM PST SAT FEB 7 2015 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST TUESDAY. * WAVES AND SURF...BUILDING LATER TODAY THROUGH SUNDAY...THEN PEAKING ON MONDAY AT 6 TO 8 FEET WITH SETS TO 10 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY NORTH OF NEWPORT BEACH...BETWEEN LAGUNA BEACH AND SAN CLEMENTE...AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. * OUTLOOK...WAVES AND SURF WILL SLOWLY SUBSIDE ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS JMB
11 follow-up statements
573 WHUS46 KSGX 072132 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 132 PM PST SAT FEB 7 2015 CAZ043-552-080600- /O.CON.KSGX.SU.Y.0002.150208T1400Z-150210T1400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 132 PM PST SAT FEB 7 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST TUESDAY... * WAVES AND SURF...BUILDING THROUGH SUNDAY...PEAKING MONDAY AT 6 TO 8 FEET WITH SETS TO 10 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND SAN CLEMENTE IN ORANGE COUNTY...AS WELL AS SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. * OUTLOOK...WAVES AND SURF WILL SLOWLY SUBSIDE ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
956 WHUS46 KSGX 080450 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 850 PM PST SAT FEB 7 2015 CAZ043-552-081300- /O.CON.KSGX.SU.Y.0002.150208T1400Z-150210T1400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 850 PM PST SAT FEB 7 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST TUESDAY... * WAVES AND SURF...5 TO 8 FEET...GREATEST ON MONDAY WITH SETS TO 10 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND SAN CLEMENTE IN ORANGE COUNTY...AS WELL AS SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. * OUTLOOK...WAVES AND SURF MAY REMAIN HIGH THROUGH TUESDAY...AND THEN SLOWLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
445 WHUS46 KSGX 081048 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 248 AM PST SUN FEB 8 2015 CAZ552-082130- /O.EXT.KSGX.SU.Y.0002.150208T1400Z-150211T0000Z/ ORANGE COUNTY COASTAL AREAS- 248 AM PST SUN FEB 8 2015 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST TUESDAY... * WAVES AND SURF...5 TO 8 FEET...GREATEST ON MONDAY WITH SETS TO 10 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND SAN CLEMENTE. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. * OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY...THEN SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-082130- /O.EXT.KSGX.SU.Y.0002.150208T1400Z-150211T0000Z/ SAN DIEGO COUNTY COASTAL AREAS- 248 AM PST SUN FEB 8 2015 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST TUESDAY... * WAVES AND SURF...6 TO 9 FEET...GREATEST ON MONDAY WITH SETS TO 12 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY SOUTH OF DEL MAR. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. * OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY...THEN SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS JMB
546 WHUS46 KSGX 082146 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 146 PM PST SUN FEB 8 2015 CAZ552-090600- /O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/ ORANGE COUNTY COASTAL AREAS- 146 PM PST SUN FEB 8 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WAVES AND SURF...6 TO 9 FEET...GREATEST ON MONDAY WITH SETS 10 TO 15 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND SAN CLEMENTE. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. * OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY... THEN SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-090600- /O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/ SAN DIEGO COUNTY COASTAL AREAS- 146 PM PST SUN FEB 8 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WAVES AND SURF...5 TO 8 FEET...GREATEST ON MONDAY WITH SETS TO 10 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... ESPECIALLY SOUTH OF DEL MAR. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. * OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY... THEN SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ 23 THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
495 WHUS46 KSGX 090512 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 912 PM PST SUN FEB 8 2015 CAZ552-091315- /O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/ ORANGE COUNTY COASTAL AREAS- 912 PM PST SUN FEB 8 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WAVES AND SURF...6 TO 9 FEET...GREATEST ON MONDAY WITH MAX SETS OF 10 TO LOCALLY 13 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND SAN CLEMENTE. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. * OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY... THEN SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-091315- /O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/ SAN DIEGO COUNTY COASTAL AREAS- 912 PM PST SUN FEB 8 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WAVES AND SURF...5 TO 9 FEET...GREATEST ON MONDAY WITH SETS TO 10 TO LOCALLY 13 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY SOUTH OF DEL MAR. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. * OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY...THEN SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
390 WHUS46 KSGX 091024 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 224 AM PST MON FEB 9 2015 CAZ043-552-092130- /O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 224 AM PST MON FEB 9 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * SURF...5 TO 8 FEET WITH OCCASIONAL SETS OF 9 TO 10 FEET. INFREQUENT LOCAL SETS 10 TO 12 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OUTLOOK...SURF WILL REMAIN HIGH THROUGH TUESDAY AFTERNOON...THEN SUBSIDE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
496 WHUS46 KSGX 092157 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 157 PM PST MON FEB 9 2015 CAZ043-552-100600- /O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 157 PM PST MON FEB 9 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * SURF...5 TO 9 FEET WITH OCCASIONAL SETS OF 9 TO 10 FEET. INFREQUENT LOCAL SETS 10 TO 12 FEET. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OUTLOOK...SURF WILL REMAIN HIGH THROUGH TUESDAY AFTERNOON... THEN SUBSIDE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PIERCE THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
172 WHUS46 KSGX 100437 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 837 PM PST MON FEB 9 2015 CAZ043-552-101400- /O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 837 PM PST MON FEB 9 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * SURF...6 TO 8 FEET WITH OCCASIONAL SETS TO 10 FEET ALONG WEST FACING BEACHES THROUGH TUESDAY MORNING. LOWERING TO 5 TO 7 FT AND LOCAL SET TO 9 TUESDAY AFTERNOON. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OUTLOOK...SURF WILL REMAIN HIGH THROUGH TUESDAY AFTERNOON... THEN SUBSIDE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BA THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
702 WHUS46 KSGX 101349 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 549 AM PST TUE FEB 10 2015 CAZ043-552-102130- /O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 549 AM PST TUE FEB 10 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SURF...6 TO 8 FEET WITH OCCASIONAL SETS TO 10 FEET ALONG WEST FACING BEACHES THIS MORNING. LOWERING TO 5 TO 7 FT AND LOCAL SETS TO 9 THIS AFTERNOON. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OUTLOOK...SURF WILL REMAIN HIGH THROUGH THIS AFTERNOON...THEN SUBSIDE TONIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
109 WHUS46 KSGX 102110 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PST TUE FEB 10 2015 CAZ043-552-110200- /O.EXT.KSGX.SU.Y.0002.000000T0000Z-150211T0200Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 110 PM PST TUE FEB 10 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * SURF...5 TO 8 FEET WITH OCCASIONAL SETS TO 10 TO 12 FEET ALONG WEST FACING BEACHES THIS AFTERNOON...LOWERING TO 4 TO 7 FT WITH LOCAL 9 FOOT SETS THIS EVENING. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. SOME WAVES MAY OVER-TOP JETTIES. * OUTLOOK...THE WEST-NORTHWEST SWELL WILL SLOWLY LOWER THROUGH WEDNESDAY...THEN A NEW 7 TO 8 FOOT WEST-NORTHWEST SWELL WILL ARRIVE THURSDAY AND PEAK FRIDAY...BRINGING NEAR ADVISORY LEVEL SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HARRISON
068 WHUS46 KSGX 110130 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 530 PM PST TUE FEB 10 2015 CAZ043-552-110800- /O.EXT.KSGX.SU.Y.0002.000000T0000Z-150211T0800Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 530 PM PST TUE FEB 10 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * SURF...5 TO 8 FEET WITH OCCASIONAL SETS TO 10 TO 12 FEET ALONG WEST FACING BEACHES THROUGH MIDNIGHT...LOWERING TO 4 TO 6 FT WITH LOCAL 8 FOOT SETS BY EARLY WEDNESDAY MORNING. * LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. SOME WAVES MAY OVER-TOP JETTIES. * OUTLOOK...THE WEST-NORTHWEST SWELL WILL SLOWLY LOWER THROUGH WEDNESDAY...THEN A NEW 7 TO 8 FOOT WEST-NORTHWEST SWELL WILL ARRIVE THURSDAY AND PEAK FRIDAY...BRINGING NEAR ADVISORY LEVEL SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 6, 9:25 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Feb 6, 9:25 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST FRI FEB 6 2015
.SYNOPSIS...
PATCHY DENSE FOG POSSIBLE IN THE COASTAL AREAS AGAIN TONIGHT. A LOW
PRESSURE SYSTEM MOVING INLAND TO THE NORTH WILL BRING GUSTY ONSHORE
WINDS IN THE MOUNTAINS AND DESERTS AND A SLIGHT CHANCE OF SHOWERS
NEAR THE LA COUNTY BORDER. A SECOND LOW PRESSURE SYSTEM MOVING
INLAND TO OUR NORTH MONDAY AND TUESDAY WILL MAINTAIN ONSHORE FLOW
AND SLIGHTLY DEEPEN THE MARINE LAYER. OFFSHORE FLOW AND DRIER
CONDITIONS WILL DEVELOP FOR THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
EVENING WATER VAPOR SATELLITE IMAGERY SHOWED A LARGE TROUGH OFF THE
WEST COAST CONTINUING TO FEED A PLUME OF SUBTROPICAL MOISTURE INTO
CENTRAL AND NORTHERN CALIFORNIA. SOUTHWESTERN CALIFORNIA REMAINS
UNDER WEAK RIDGING AND DRIER FLOW ALOFT. LOW CLOUDS HAVE ONCE AGAIN
DEVELOPED ALONG THE SAN DIEGO COUNTY COAST AND SHOULD SPREAD
NORTHWARD INTO ORANGE COUNTY AND 10-15 MILES INLAND OVERNIGHT.
PATCHY DENSE FOG IS LIKELY OVER THE HIGHER COASTAL TERRAIN...COASTAL
MESAS...AND FAR WESTERN SAN DIEGO COUNTY VALLEYS THROUGH EARLY
SATURDAY MORNING. MODELS ARE INDICATING A DEEPER MARINE LAYER
FURTHER NORTH. CLOUD BASES AT LAX ARE CURRENTLY MUCH HIGHER THAN
THEY ARE IN SAN DIEGO COUNTY...SO IF ANY DENSE FOG DOES FOR IN
ORANGE COUNTY IT WILL NOT BE NEARLY AS WIDESPREAD. ELSEWHERE JUST
EXPECT A FEW HIGH CLOUDS PASSING OVER THE AREA.
AN UPPER LEVEL TROUGH WILL PASS BY TO OUR NORTH SATURDAY MORNING
INTO SATURDAY AFTERNOON. THE PLUME OF MOISTURE TRIES TO NUDGE INTO
OUR FORECAST AREA...WITH PRECIPITABLE WATER PEAKING AROUND 0.9 INCH
LATE SATURDAY MORNING ALONG THE LA COUNTY BORDER. HOWEVER...THERE IS
ONLY THE SLIGHTEST HINT OF A VORT MAX MOVING THROUGH THE RIDGE INTO
FAR SOUTHERN CA...SO THERE REALLY IS NO GOOD MECHANISM FOR SQUEEZING
THAT MOISTURE OUT. MIGHT SEE A FEW LIGHT SHOWERS IN NORTHERN ORANGE
COUNTY...NORTHWESTERN PORTIONS OF THE INLAND EMPIRE...AND OVER THE
SAN GABRIEL MOUNTAINS SAT MORNING INTO THE AFTERNOON. DO NOT EXPECT
MUCH MORE THAN A COUPLE HUNDREDTHS OF AN INCH OF PRECIP WITH THIS
SYSTEM. SNOW LEVELS WILL BE ABOVE 10000 FT SO ANY PRECIP WILL BE ALL
RAIN. MAIN IMPACT FROM THIS SYSTEM WILL BE GUSTY SOUTHWEST TO WEST
WINDS IN THE MOUNTAINS AND DESERTS...THOUGH THEY WILL LIKELY REMAIN
BELOW ADVISORY STRENGTH. THE MARINE LAYER ONLY DEEPENS SLIGHTLY
TOMORROW...SO PATCHY DENSE FOG WILL BE POSSIBLE AGAIN SAT NIGHT INTO
SUNDAY MORNING OVER THE FAR WESTERN VALLEYS. OTHERWISE JUST EXPECT
SOME COOLING...MOST NOTABLY IN THE VALLEYS.
A DEEPER TROUGH WILL MOVE ACROSS NORTHERN AND CENTRAL CA SUNDAY AND
MONDAY...HELPING TO MAINTAIN ONSHORE FLOW AND DEEPEN THE MARINE
LAYER FURTHER. HEIGHTS INCREASE SUNDAY FOR SOME WARMING...WITH
COOLING FOLLOWING ON MONDAY. THE LAST SHORT WAVE ROTATING THROUGH
THIS TROUGH DIGS SOUTH THROUGH INTERIOR CA ON TUESDAY AND EVENTUALLY
FORMS A CLOSED LOW OVER AZ ON WED. SURFACE PRESSURE GRADIENTS TURN
OFFSHORE TO THE NORTH IN THE WAKE OF THIS LOW...WITH GUSTY
NORTH-NORTHEAST WINDS DEVELOPING OVER PORTIONS OF THE INLAND EMPIRE
AND ORANGE COUNTY WED MORNING. THE LOW CUTS OFF AND RETROGRADES
SOUTHWEST THU AND FRI...THOUGH MODELS CONTINUE TO HAVE NO CLUE AS TO
EXACTLY WHERE THE LOW WILL TRACK. ANY MOISTURE AND PRECIP LOOKS LIKE
IT WILL STAY WELL TO THE EAST AT THIS POINT...WITH DRY OFFSHORE FLOW
PREVAILING OVER SOUTHERN CA THROUGH FRIDAY.
&&
.AVIATION...
070445Z...COAST/VALLEYS...CIGS DEVELOPING BETWEEN 400-700 FT MSL AND
3-5SM VIS IN BR HZ...WITH AREAS OF CIGS 200-500 FT AND VIS BLO 3SM
IN BR/FG THROUGH 12Z. AFT 12Z THROUGH 16Z...LOW CIGS BECOMING
SCATTERED WITH IMPROVING VIS AS SCATTERED HIGHER CLOUDS WITH BASES
ABV 3000 FT AND TOPS TO 7000 FT DEVELOP FROM THE NORTH. GENERALLY
VFR WITH UNRESTRICTED VIS AFT 16Z ON SAT.
MTNS/DESERTS...VFR WITH UNRESTRICTED VIS THROUGH 12Z SAT. AFT 12Z...
AREAS OF CLOUDS DEVELOPING BETWEEN 3K AND 7K FT LOCALLY OBSCURING
THE HIGHER TERRAIN.
&&
.MARINE...
900 PM...AREAS OF DENSE FOG WITH VISIBILITY 1 NM OR LESS OVER THE
NEARSHORE WATERS AGAIN TONIGHT INTO SATURDAY MORNING. A STORM SYSTEM
IN THE PACIFIC CONTINUES TO DEVELOP AND WILL MOVE TOWARD THE PACIFIC
NW COAST THRU SATURDAY. THIS WILL GENERATE A BUILDING WNW SWELL
THROUGH THE WEEKEND. THE PEAK OF THIS SWELL EVENT WILL OCCUR FROM
LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. THIS WILL GENERATE
COMBINED SEAS OF 8-11 FEET AND A PERIOD OF 13-14 SECONDS...WITH THE
HIGHEST SEAS IN THE OUTER WATERS. WIND GUSTS 20-25 KT ARE POSSIBLE
SUNDAY NIGHT THROUGH MONDAY NIGHT AS WELL.
&&
.BEACHES...HIGHER THAN NORMAL SURF WILL DEVELOP THIS WEEKEND AS
SEVERAL STORMS SEND SHORT PERIOD...LARGE WESTERLY SWELLS TOWARD THE
CALIFORNIA COAST. THE HIGHEST SURF IS EXPECTED ON MONDAY WHEN HIGH
SURF CONDITIONS ARE LIKELY. STRONG RIP CURRENTS WILL DEVELOP AS WELL
THROUGH THE WEEKEND.
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...DENSE FOG ADVISORY UNTIL 8 AM PST SATURDAY FOR THE SAN DIEGO
COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...SS
AVIATION/MARINE...JADThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:20 PM PST | Dense Fog Advisory | SGX | San Diego | 11 hr |
Nearby
High Surf Advisories in California, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.